Cookies

We use cookies to ensure that we give you the best experience on our website. By continuing to browse this repository, you give consent for essential cookies to be used. You can read more about our Privacy and Cookie Policy.


Durham Research Online
You are in:

Exponential approximations for the primitive equations of the ocean.

Temam, R. M. and Wirosoetisno, D. (2007) 'Exponential approximations for the primitive equations of the ocean.', Discrete and continuous dynamical systems : series B., 7 (2). pp. 425-440.

Abstract

We show that in the limit of small Rossby number $\eps$, the primitive equations of the ocean (OPEs) can be approximated by ``higher-order quasi-geostrophic equations'' up to an exponential accuracy in $\eps$. This approximation assumes well-prepared initial data and is valid for a timescale of order one (independent of $\eps$). Our construction uses Gevrey regularity of the OPEs and a classical method to bound errors in higher-order perturbation theory.

Item Type:Article
Keywords:Singular perturbation, Exponential asymptotics, Gevrey regularity, Primitive equations.
Full text:Full text not available from this repository.
Publisher Web site:http://www.aimsciences.org/journals/pdfs.jsp?paperID=2142&mode=abstract
Record Created:29 Feb 2008
Last Modified:08 Apr 2009 16:30

Social bookmarking: del.icio.usConnoteaBibSonomyCiteULikeFacebookTwitterExport: EndNote, Zotero | BibTex
Usage statisticsLook up in GoogleScholar | Find in a UK Library